Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2014, 5:18 PM CDT for 4 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 14, 2014, 5:49 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
134 WUUS54 KOHX 142218 SVROHX TNC015-041-149-189-142300- /O.NEW.KOHX.SV.W.0112.140714T2218Z-140714T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 518 PM CDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE... NORTHERN CANNON COUNTY IN MIDDLE TENNESSEE... WESTERN DE KALB COUNTY IN MIDDLE TENNESSEE... * UNTIL 600 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WOODBURY...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... AUBURNTOWN...LIBERTY AND DOWELLTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3610 8593 3590 8581 3580 8623 3595 8631 TIME...MOT...LOC 2218Z 248DEG 17KT 3592 8616 $$ FORECASTER:13
2 follow-up statements
408 WWUS54 KOHX 142242 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 542 PM CDT MON JUL 14 2014 TNC149-142252- /O.CAN.KOHX.SV.W.0112.000000T0000Z-140714T2300Z/ RUTHERFORD TN- 542 PM CDT MON JUL 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTHERFORD COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3603 8611 3610 8593 3590 8581 3585 8603 TIME...MOT...LOC 2242Z 248DEG 17KT 3597 8598 $$ TNC015-041-189-142300- /O.CON.KOHX.SV.W.0112.000000T0000Z-140714T2300Z/ WILSON TN-CANNON TN-DE KALB TN- 542 PM CDT MON JUL 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN DE KALB...NORTHEASTERN CANNON AND SOUTHEASTERN WILSON COUNTIES... AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LIBERTY AND DOWELLTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3603 8611 3610 8593 3590 8581 3585 8603 TIME...MOT...LOC 2242Z 248DEG 17KT 3597 8598 $$ 13
473 WWUS54 KOHX 142249 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 549 PM CDT MON JUL 14 2014 TNC015-041-189-142300- /O.CAN.KOHX.SV.W.0112.000000T0000Z-140714T2300Z/ WILSON TN-CANNON TN-DE KALB TN- 549 PM CDT MON JUL 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DE KALB...NORTHEASTERN CANNON AND SOUTHEASTERN WILSON COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3603 8611 3610 8593 3590 8581 3585 8603 TIME...MOT...LOC 2250Z 248DEG 17KT 3598 8594 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:00 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 14, 5:00 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT MON JUL 14 2014 .UPDATE... UPDATED THE SUITE OF FORECAST PRODUCTS TO MATCH SEVERE THUNDERSTORM WATCH NUMBER 419. && .PREV DISCUSSION.../ISSUED 314 PM CDT MON JUL 14 2014/ DISCUSSION... STORMS ORGANIZING AS WE SPEAK JUST W OF THE TN RIVER/N OF I-40. STORMS ARE DEVELOPING IN AXIS OF 3000+ J/KG CAPE AND VERY HIGH (2+ INCH) PWAT AIR. WIND SHEAR IS RELATIVELY WEAK...20-25 KT 0-6KM BULK SHEAR...BUT SUFFICIENT FOR STORM ORGANIZATION GIVEN THE INSTABILITY AND ALREADY DEVELOPING COLD POOL BEHIND ONGOING STORMS. SVR THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM WITH DAMAGING WINDS THE MAIN THREAT. LOCALIZED FLASH FLOOD POTENTIAL CONTINUES AS WELL GIVEN SLOW MOVEMENT OF STORMS AND VERY HIGH ATMOSPHERIC MSTR CONTENT. SVR POTENTIAL SHOULD BACK OFF AFTER MIDNIGHT BUT STORM CHANCES WILL CONTINUE AS THE ACTUAL FRONT MOVES THRU. FRONT SHOULD CLEAR NASHVILLE BEFORE 12Z AND OUR FAR SE COUNTIES BY 18Z AT THE LATEST. WL CARRY LOW POPS UNTIL THE FRONT PASSES...THEN A COUPLE DRY AND PLEASANT DAYS ARE IN STORE AS AN UNSEASONABLY COOL AIRMASS BUILDS IN. HIGHS WILL STRUGGLE TO REACH 80S AT MOST LOCATIONS TUE AND WED WITH LOW HUMIDITY. ISENTROPIC LIFT BEGINS LATE THU AND INTENSIFIES INTO FRIDAY AS MSTR SURGES BACK INTO THE COOL AIRMASS IN PLACE. ALL MODELS SUGGEST WIDESPREAD PCPN WILL OCCUR AND HV RAISED POPS INTO THE LIKELY CATEGORY TO ACCOUNT. DEEPEST MSTR EXITS ON SATURDAY BUT ENOUGH MSTR WILL HANG AROUND TO KEEP LOW POPS GOING THROUGH THE WEEKEND. IN FACT THE GENERAL PATTERN....NW FLOW ALOFT AND/OR BROAD WEAKNESS IN THE MID LVL RIDGE...WILL SUPPORT STORM CHANCES THRU THE EXTENDED AND BEYOND && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 14, 2:15 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT MON JUL 14 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-151915- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 215 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG TO SEVERE... WITH DAMAGING WINDS POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE. LOCALIZED AMOUNTS OF 2-4 INCHES MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jul 14, 3:58 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT MON JUL 14 2014
TNZ024-142130-
HUMPHREYS-
358 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS COUNTY...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF NEW JOHNSONVILLE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HURRICANE MILLS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3596 8802 3603 8755 3599 8753 3597 8753
3595 8756 3595 8760 3593 8764 3591 8770
3584 8772 3584 8782 3580 8786 3584 8791
3584 8796 3593 8793 3595 8802
27Special weather statement, Jul 14, 4:16 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT MON JUL 14 2014
TNZ026-027-057-059-060-142200-
CHEATHAM-DAVIDSON-HICKMAN-MAURY-WILLIAMSON-
416 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...HICKMAN...
MAURY AND WILLIAMSON COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
WHITE BLUFF TO KINGSTON SPRINGS TO 11 MILES EAST OF CENTERVILLE...
MOVING EAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PRIMM SPRINGS...KINGSTON
SPRINGS...FAIRVIEW...PEGRAM...NATCHEZ TRACE AT HIGHWAY 96...
BELLEVUE...ASHLAND CITY...LEIPERS FORK...BELLS BEND...FOREST HILLS...
BELLE MEADE AND OAK HILL.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3633 8670 3624 8659 3610 8652 3606 8652
3606 8653 3609 8655 3599 8662 3579 8661
3579 8666 3574 8670 3575 8740 3597 8729
3598 8719 3618 8715 3621 8719 3624 8717
3624 8719 3631 8715 3634 8728
27Special weather statement, Jul 14, 4:26 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT MON JUL 14 2014
TNZ056>058-093-142230-
HICKMAN-LEWIS-PERRY-WAYNE-
426 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...PERRY AND WAYNE
COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARSONS TO SARDIS TO
17 MILES SOUTHWEST OF SARDIS...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LOBELVILLE...LINDEN...PLEASANTVILLE...CLIFTON...FLATWOODS...
KIMMINS...HOHENWALD...GORDONSBURG AND WAYNESBORO.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3510 8798 3539 8803 3541 8798 3545 8805
3550 8798 3561 8804 3572 8804 3583 8797
3581 8785 3583 8782 3583 8722 3571 8725
3567 8732 3560 8736 3546 8745 3542 8745
3539 8757 3506 8760
27Special weather statement, Jul 14, 4:53 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT MON JUL 14 2014
TNZ027-028-059-062-142245-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
453 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE TO
BRENTWOOD TO SPRING HILL...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE THOMPSONS STATION...BELLS BEND...
BELLEVUE...BEAMAN PARK...FOREST HILLS...BELLE MEADE...FRANKLIN...
BRENTWOOD...OAK HILL...WHITES CREEK...BERRY HILL AND NASHVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3631 8636 3631 8630 3635 8629 3630 8626
3635 8623 3632 8617 3606 8607 3574 8628
3570 8677 3578 8700 3596 8689 3621 8699
3630 8694 3633 8670 3624 8660 3632 8655
3628 8652 3634 8644 3631 8640 3636 8637
27Local storm report, Jul 14, 5:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 2 SSW BRENTWOOD 35.97N 86.80W
07/14/2014 WILLIAMSON TN AMATEUR RADIO
18 INCH TREE DOWN AT WICKLE ROAD AND FRANKLIN ROAD IN
BRENTWOOD
&&
EVENT NUMBER OHX1400464
11Special weather statement, Jul 14, 5:13 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT MON JUL 14 2014
TNZ009-029-030-142245-
MACON-SMITH-TROUSDALE-
513 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH AND TROUSDALE
COUNTIES...
AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING EAST AT 25 MPH.
PEOPLE IN AND AROUND HARTSVILLE...LAFAYETTE...PLEASANT SHADE AND RED
BOILING SPRING SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8586 3663 8584 3662 8583 3638 8586
3636 8616 3653 8620 3663 8587
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:55 AM CDT | Special Weather Statement | OHX | Stewart | 50 min |
| Jul 14, 7:41 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 14, 8:15 AM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| Jul 14, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 56 min |
| Jul 14, 3:38 PM CDT | Special Weather Statement | OHX | Perry | 52 min |
| Jul 14, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Jul 14, 3:58 PM CDT | Special Weather Statement | OHX | Humphreys | 32 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 44 min |
| Jul 14, 4:26 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry, Wayne | 64 min |
| Jul 14, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 41 min |
| Jul 14, 4:53 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 52 min |
| Jul 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 14, 5:13 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 32 min |
| Jul 14, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 46 min |
| Jul 14, 5:26 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 49 min |
| Jul 14, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 31 min |
| Jul 14, 5:36 PM CDT | Special Weather Statement | OHX | Putnam | 39 min |
| Jul 14, 5:47 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 28 min |
| Jul 14, 6:00 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 45 min |
| Jul 14, 6:12 PM CDT | Special Weather Statement | OHX | Putnam, White | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.